MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Material Perforation (2205); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that reported that catheter perforation occurred.The target lesion was highly stenosed and was located in the moderately to severely tortuous and severely calcified left common femoral artery (cfa), left superficial femoral artery (sfa) and popliteal arteries (pop).A rubicon 35, 135cm was selected for treatment.The physician attempted to cross the iliac bifurcation to advance wire down left lower extremity prior to long sheath placement but was unsuccessful.The rubicon device was removed intact, but it was found to be kinked and had a hole in it.Another of the same device was used with a glide wire to cross through the chronic total occlusion (cto) at the cfa and advance down the sfa.The physician used a 260cm amplatz wire for additional support to upsize the sheath to 7fr for an atherectomy device.Upon removing the rubicon, it was stuck on the wire, so it was taken out of the sheath but still remained stuck and appeared stretched.The physician decided to cut the proximal portion of the rubicon device from the wire to avoid losing wire access in the lesion.When the 7fr sheath was placed, the amplatz was replaced with different device before placing a v-18 guidewire.The procedure was successfully completed with no complications reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The shaft and tip were microscopically and visually inspected.Visual examination of the returned rubicon revealed multiple kinks and a hole in the shaft.Microscopic inspection revealed a hole to the shaft 11.5cm from the tip.The remainder of the device presented no other damage or irregularities.No other issues were identified with the device and no patient complications were reported.
 
Event or Problem Description

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19995967
Report Number2124215-2024-50236
Device Sequence Number8363288
Product Code DQY
UDI-Device Identifier08714729832072
UDI-Public08714729832072
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0033151519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: 5FR X65CM BERN CATHETER.; CATHETER: 5FR X65CM BERN CATHETER.; GUIDEWIRE: 035 X 260CM AMPLATZ, V-18.; GUIDEWIRE: 035 X 260CM AMPLATZ, V-18.
Patient Age74 YR
Patient SexMale
Patient RaceWhite